Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hello everyone!  I am writing out of complete desperation. I have never felt this way about myself and I don't know what to do. I'm hoping someone on here will help. I've never had perfect skin. I've always had pimples that would come and go and I didn't have a problem with that. This past May I got a serious bf (I'm 26) so I went to the gyno to get birth control.  She put me on avion and all hell broke lose. I would get big cystic pimples and nodules all the time. At first I thought it was maybe because of the hot weather and I was sweating but by August i figured out it was the birth control. Anyway I got the birth control changed to Zion which has more estrogen. I also made an appointment with the derm but couldn't get in til September. I went to the derm the end of September and he gave me some adapalene gel and put me on spironolactone (100mg. 50mg in the morning and 50mg at night). It's been about 5 weeks of taking the meds religiously. And my face is worse than its ever been. I have tiny red bumps all over my cheeks. Some come to a white head and some are just small bumps. My skin is less oily than it use to be but I'm starting to regret my decision. Maybe 2 large pimples and a greasy face was better than having my cheeks peppered with red dots. I'Ve never been on an intense acne medication like this and I don't know what to do. Is this normal? Will it get better? He said he would assess the situation In mid December but I don't know if I can go on another month and a half living this way. I've never been so upset in my life. I look at the mirror and bust out into tears at least 3 times a day. I ve stopped talking to my friends and I avoid my boyfriend who I love because I'm so disgusted and ashamed of my face. I cry everyday because there's nothing I can do to stop it. This is the worst I've ever felt. Does anyone know if my skin is purging? Please help  me. Any advice would help. I hope one day I will like myself again. 

Share this post


Link to post
Share on other sites

I'm on spiro too at the same dosage and my acne and hyperpigmentation is worse than before too.  Keep in mind that you switched birth control so those changes can reek havoc on your body.  Give it 3-6 months for your body to settle down before making any choices.  Maybe you can get on an antibiotic?

stay strong hun

Share this post


Link to post
Share on other sites

Thank you leelowe! Your kind words make me feel better. I will not lose hope. I called my derm and he said what I am experiencing is normal which makes me feel a little bit better.  I think I just need to stop looking in the mirror every half hour and stop taking pictures of every single zit I get. 

Share this post


Link to post
Share on other sites

The mirror is your enemy...trust me.  Only look when you have to put on makeup or wash your face.  It will feed into your insecurities.  I sent you a link to my log in a private message so hopefully it will give you some perspective and realize that you are not alone. 

Share this post


Link to post
Share on other sites

I'm also taking spiro (it's been almost 2 months now) and am getting some similar results. My skin got worse on the first weeks and then got completely clear for 1 month straight so I began to think "hey, my acne is finally cured". Well, on saturday I woke up with 3 CYSTS on my face! Just like that, they came out of nowhere. :(

Wait a little bit more, spiro takes time. Don't give up! :) In the meantime, you can try to use some topicals to reduce the acne. I'm using azelaic acid and am getting nice results -- I applied it on my cysts and, 2 days later, they are almost gone now. 

Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×